[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.149.128. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Observation
July 2014

Reversible Nyctalopia and Retinopathy in a Patient With Metastatic Cancer Treated With Anti–Heat Shock Protein 90 Therapy

Author Affiliations
  • 1Department of Ophthalmology, Medical University of Vienna, Vienna, Austria
  • 2Department of Ophthalmology, Feinberg School of Medicine, Northwestern University, Chicago, Illinois
  • 3Division of Hematology/Oncology, Department of Internal Medicine, Feinberg School of Medicine, Northwestern University, Chicago, Illinois
JAMA Ophthalmol. 2014;132(7):899-901. doi:10.1001/jamaophthalmol.2014.409

Cancer-associated retinopathy is an autoimmune disease in which autoantibodies trigger retinal tissue destruction.1 Patients with cancer-associated retinopathy may develop visual acuity or visual field loss, photopsias, photophobia, and/or nyctalopia.1 Drug-induced toxic effects can also cause photoreceptor damage and corresponding visual symptoms.2 We describe a patient with nyctalopia during treatment of non–small cell lung cancer with AUY922, a heat shock protein 90 (HSP90) inhibitor.3

First Page Preview View Large
First page PDF preview
First page PDF preview
×